MAUDE Adverse Event Report: COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY

COVIDIEN EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG; STENT, SUPERFICIAL FEMORAL ARTERY
Catalog Number EVD35-07-150-150
Medical Device Problem Codes Stretched (1601); Activation, Positioning or Separation Problem (2906); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
The physician was attempted to use an everflex entrust in the proximal left superficial femoral artery (sfa) to treat a 120mm moderately calcified fibrous soft tissue chronic total occlusion (cto).No patient anatomy abnormalities were reported.Little tortuosity was reported in the 7mm artery.A 6fr non medtronic sheath and a non medtronic guidewire was used in the procedure.No embolic protection was used.Pre-dilation was completed with a 4mm and 5mm device.There was no damage observed to the device during removal from packaging.The device was prepped as per ifu with no issues identified and there was no damage to the deployment mechanism or handle prior to use.The device passed through a previously deployed stent.No resistance was encountered and no excessive force used.It was reported that deployment issues were encountered, the stent partially deployed in the patient and stent deformation occurred in vivo during positioning / deployment.The thumb wheel stopped working and the stent could not be completely deployed by unwinding the thumb wheel further.The stent was manually deployed and 10-20mm stent elongation was observed.The procedure was completed using post dilation but some recoil (approx.10-15%) remained.No patient injury was reported.
 
Additional Manufacturer Narrative
Additional information: a non-medtronic guidewire of diameter 0.035¿ was used in the procedure.Device evaluation: the everflex entrust was removed from the pouch and inspected.The red safety pin was not loaded the handle assembly.A kink to the catheter shaft was observed distal to the blue strain relief.A kink to the catheter shaft was noted approximately 8cm from the distal tip.No other damages to the deployment system were noted.Direct light was applied to the distal end of the catheter shaft.The pusher was approximately 3.5cm from the distal rim of the catheter shaft.No stent was present.Functional testing: the thumb wheel of the handle assembly was rotated.No resistance was encountered, and the pusher did not advance.The handle assembly was cracked open to inspect the internal components.The proximal end of the silver outer was buckled for approximately 0.5cm proximal to the blue strain relief.The pull cable was detached from the proximal end of the silver outer.The pull cable was frayed at the end and the silver outer.The proximal end of the silver outer where the pull cable was previously attached showed damage consistent with exposer to excessive tensile forces.If information is provided in the future, a supplemental report will be issued.

Brand Name
EVERFLEX SELF-EXPANDING PERIPHERAL STENT WITH ENTRUST DELIVERY SYSTEM LONG
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key8247846
Report Number2183870-2019-00020
Device Sequence Number19403032
Product Code NIP
UDI-Device Identifier00821684051719
UDI-Public00821684051719
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P110023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/09/2021
Device Catalogue NumberEVD35-07-150-150
Device Lot NumberA690150
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/24/2019
Initial Date Received by Manufacturer 01/10/2019
Supplement Date Received by Manufacturer04/04/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date05/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age58 YR